Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Homomorphisms between generalized Verma modules


Author: Brian D. Boe
Journal: Trans. Amer. Math. Soc. 288 (1985), 791-799
MSC: Primary 17B10
DOI: https://doi.org/10.1090/S0002-9947-1985-0776404-0
MathSciNet review: 776404
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathfrak{g}$ be a finite-dimensional complex semisimple Lie algebra and $ \mathfrak{p}$ a parabolic subalgebra. The first result is a necessary and sufficient condition, in the spirit of the Bernstein-Gelfand-Gelfand theorem on Verma modules, for Lepowsky's "standard map" between two generalized Verma modules for $ \mathfrak{g}$ to be zero. The main result gives a complete description of all homomorphisms between the generalized Verma modules induced from one-dimensional $ \mathfrak{p}$-modules, in the "hermitian symmetric" situation.


References [Enhancements On Off] (What's this?)

  • [1] I. N. Bernstein, I. M. Gelfand and S. I. Gelfand, Differential operators on the base affine space and a study of $ \mathfrak{g}$-modules, Lie Groups and their Representations (I. M. Gelfand, ed.), Wiley, New York, 1975, pp. 21-64.
  • [2] -, Structure of representations generated by vectors of highest weight, Functional Anal. Appl. 5 (1971), 1-8. MR 0291204 (45:298)
  • [3] B. Boe, Homomorphisms between generalized Verma modules, Ph. D. thesis, Yale University, 1982.
  • [4] V. V. Deodhar, Some characterizations of the Bruhat ordering on a Coxeter group and determination of the relative Mobius function, Invent. Math. 39 (1977), 187-198. MR 0435249 (55:8209)
  • [5] J. Dixmier, Enveloping algebras, North-Holland, Amsterdam and New York, 1977. MR 0498740 (58:16803b)
  • [6] Harish-Chandra, Representations of semisimple Lie groups. VI, Amer. J. Math. 78 (1956), 564-628. MR 0082056 (18:490d)
  • [7] J. Humphreys, Introduction to Lie algebras and representation theory, Springer-Verlag, New York, 1972. MR 0323842 (48:2197)
  • [8] A. Koranyi and J. A. Wolf, Realization of hermitian symmetric spaces as generalized half-planes, Ann. of Math. (2) 81 (1965), 265-288. MR 0174787 (30:4980)
  • [9] J. Lepowsky, A generalization of the Bernstein-Gelfand-Gelfand resolution, J. Algebra 49 (1977), 496-511. MR 0476813 (57:16367)
  • [10] -, Conical vectors in induced modules, Trans. Amer. Math. Soc. 208 (1975), 219-272. MR 0376786 (51:12961)
  • [11] -, Existence of conical vectors in induced modules, Ann. of Math. (2) 102 (1975), 17-40. MR 0379613 (52:518)
  • [12] -, On the uniqueness of conical vectors, Proc. Amer. Math. Soc. 57 (1976), 217-220. MR 0409576 (53:13329)
  • [13] -, Uniqueness of embeddings of certain induced modules, Proc. Amer. Math. Soc. 56 (1976), 55-58. MR 0399195 (53:3046)
  • [14] R. L. Lipsman and J. A. Wolf. Canonical semi-invariants and the Plancherel formula for parabolic subgroups, Trans. Amer. Math. Soc. 269 (1982), 111-131. MR 637031 (83k:22026)
  • [15] C. C. Moore, Compactifications of symmetric spaces. II: the Cartan domains, Amer. J. Math. 86 (1964), 358-378. MR 0161943 (28:5147)
  • [16] W. Schmid, Die Randwerte holomorpher Functionen auf hermitesh symmetrischen Raumen, Invent. Math. 9 (1969), 61-80. MR 0259164 (41:3806)
  • [17] D. N. Verma, Structure of certain induced representations of complex semi-simple Lie algebras, Ph. D. thesis, Yale University, 1966.
  • [18] N. R. Wallach, The analytic continuation of the discrete series. II, Trans. Amer. Math. Soc. 251 (1979), 19-37. MR 531967 (81a:22009)
  • [19] J. A. Wolf, Classification and Fourier inversion for parabolic subgroups with square integrable nilradical, Mem. Amer. Math. Soc. No. 225 (1979). MR 546511 (81a:22010)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17B10

Retrieve articles in all journals with MSC: 17B10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1985-0776404-0
Keywords: Generalized Verma module, homomorphism, standard map, hermitian symmetric space, semi-invariant
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society